Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Springfield, MO

March 26, 2000Hickory County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 1:48 PM CST for Hickory County, St. Clair County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 1:48 PM CST (19:48 UTC)
Expired
Mar 26, 2000, 2:30 PM CST
In force
42 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Hickory County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:00 PM CSTHail 0.75Collins, MO
Mar 26, 2:04 PM CSTHail 0.88Weaubleau, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 261949
SVRSGF
MOC085-185-262030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
  HICKORY COUNTY IN CENTRAL MISSOURI.

* UNTIL 230 PM CST.

* AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF STOCKTON...MOVING
  NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL
  GOLFBALL SIZE OR LARGER...AND DAMAGING WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WEAUBLEAU BY 205 PM CST.
   WHEATLAND BY 215 PM CST.

OTHER LOCATIONS AFFECTED BY THE STORM INCLUDE...COLLINS AND GERSTER.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 3820 93a92 3781 9392 3782 9352 3783 9325
          3805 9316 3807 9351

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:35 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 26, 10:35 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CST SUN MAR 26 2000

PARAMETERS COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. 60+ DEWPOINTS HAVE MOVED AS FAR NORTH AS TULSA. COLD FRONT
SURGING SOUTH THROUGH CENTRAL NEBRASKA. SMALL AREA OF THUNDERSTORMS
OVER SOUTHERN KANSAS EARLY THIS MORNING HAD MOVED INTO NORTHEAST
OKLAHOMA AND INTENSIFIED SLIGHTLY...BUT THE STRONGEST STORMS SHOULD
REMAIN SOUTH OF THE FORECAST AREA.

MODIFICATION OF THE 12Z SPRINGFIELD SOUNDING FOR SURFACE
TEMPERATURE OF 75 AND DEWPOINT OF 60 PRODUCED A LIFTED INDEX OF -10
AND A CAPE OF 3300. POSSIBLE FLIES IN THE OINTMENT INCLUDE A
RELATIVELY WEAK WIND FIELD (30 TO 40 KTS AT 850 AND 700 MB)...AS
WELL AS CIRRUS AND LOW CLOUDS ASSOCIATED WITH OKLAHOMA STORMS
PREVENTING TEMPERATURES FROM WARMING INTO THE 70S.

WILL UPDATE THE ZONES BY 1130 AM TO REMOVE AFTERNOON WORDING AND
ADJUST TEMPERATURES SLIGHTLY. LOOKS LIKE IT WILL BE AN ACTIVE
AFTERNOON AND EVENING.

.SGF...NONE.

SUTTON

In the hours before

Special weather statement, Mar 26, 8:30 AM CST, 5 hours 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CST SUN MAR 26 2000

...THE SEVERE WEATHER THREAT HAS BEEN UPGRADED TO A MODERATE RISK...

A DEVELOPING COLD FRONT OVER THE NORTHERN PLAINS THIS SUNDAY MORNING
WILL DESCEND QUICKLY THROUGH THE MISSOURI OZARKS THIS AFTERNOON AND
EXIT INTO THE MISSISSIPPI VALLEY TONIGHT.  SUNSHINE AND MOISTURE
FLOWING NORTHWARD AHEAD OF THE SYSTEM WILL RESULT IN THE ATMOSPHERE
BECOMING HIGHLY UNSTABLE THROUGHOUT THE REGION.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT AND
MOVE INTO SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI BY MID
AFTERNOON...THEN MOVE VERY QUICKLY SOUTHEAST...REACHING
THE ROLLA AND WEST PLAINS REGIONS BY 9 PM.

THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST
MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE
DAMAGING WIND.

SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR FOR WATCHES AND WARNINGS.  SPOTTER ACTIVATION IS LIKELY OVER
SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES
TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH
CENTRAL MISSOURI BY MID EVENING.

THE STORMS WILL MOVE QUICKLY...SO SPOTTERS ARE URGED TO DEPLOY WELL
AHEAD OF THE ADVANCING SQUALL LINE.

.OUTLOOK FOR MONDAY THROUGH THURSDAY...

THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
AND WEDNESDAY.

RUNNELS
Special weather statement, Mar 26, 12:38 PM CST, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM FOR PORTIONS OF
CENTRAL AND SOUTHWEST MISSOURI ALONG WITH SOUTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 600 PM FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST KANSAS:  BOURBON CRAWFORD CHEROKEE

IN MISSOURI:  VERNON  BARTON  JASPER  NEWTON  MCDONALD  BARRY
LAWRENCE  DADE  CEDAR  ST CLAIR  BENTON  HICKORY  POLK  GREENE
CHRISTIAN STONE  TANEY  DALLAS  WEBSTER  WRIGHT  DOUGLAS OZARK

A COLD FRONT OVER THE NORTHERN KANSAS WILL MOVE INTO THE OZARKS
QUICKLY THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT.
THE AIRMASS ACROSS THE OZARKS HAS BECOME INCREASINGLY UNSTABLE AS
TEMPERATURES ROSE INTO THE 70S AND DEWPOINTS APPROACHED 60.

THUNDERSTORMS OVER EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA
WILL MOVE ACROSS FAR SOUTHWESTERN MISSOURI EARLY THIS AFTERNOON.
THESE STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS
OF 60 MPH. LARGE HAIL WILL ALSO BE POSSIBLE.

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH
THE REGION. THIS SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP
QUICKLY AND EVOLVE INTO A SQUALL LINE...PRODUCING DAMAGING WINDS.

THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST
MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE
DAMAGING WIND.

SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR FOR WATCHES AND WARNINGS.  SPOTTER ACTIVATION IS LIKELY OVER
SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES
TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH
CENTRAL MISSOURI BY MID EVENING.

THE STORMS WILL MOVE QUICKLY...SO SPOTT9ERS ARE URGED TO DEPLOY WELL
AHEAD OF THE ADVANCING SQUALL LINE.

.OUTLOOK FOR MONDAY THROUGH THURSDAY...

THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
AND WEDNESDAY.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:59 AM CSTSevere Thunderstorm WarningSGFJasper, Newton51 min
Mar 26, 12:24 PM CSTSevere Thunderstorm WarningSGFBarry, Stone51 min
Mar 26, 12:32 PM CSTSevere Thunderstorm WarningSGFMcDonald28 min
Mar 26, 12:42 PM CSTSevere Thunderstorm WarningSGFBarton, Dade33 min
Mar 26, 1:10 PM CSTSevere Thunderstorm WarningSGFCedar50 min
Mar 26, 1:15 PM CSTSevere Thunderstorm WarningSGFBarry, Stone45 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFTaney48 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFGreene48 min
Mar 26, 1:44 PM CSTSevere Thunderstorm WarningSGFPolk31 min
Mar 26, 2:07 PM CSTSevere Thunderstorm WarningSGFDallas, Webster53 min
Mar 26, 2:16 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney59 min
Mar 26, 2:33 PM CSTSevere Thunderstorm WarningSGFCamden42 min
Mar 26, 2:41 PM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski64 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFMaries, Miller57 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFPhelps57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.